Page 1 of 1
by Lucymay - May 29, 2009
On 5/29/2009 Lucymay wrote: On 5/19/2009 jjds72103 wrote:I am 30 yrs. old and had a partial Thyroidectomy in Feb. In late March, the remainder of the Thyroid was removed as the initial pathology was incorrect and it was, indeed carcinoma. I am trying to find out if Synthroid is really nec. for me to take and if the side effects are bad. I am on other medications, as well. Does this interact with anything? I would like to NOT have to take Synthroid, but I know the endocrinologist highly suggests I take.
On 5/19/2009 jjds72103 wrote:I am 30 yrs. old and had a partial Thyroidectomy in Feb. In late March, the remainder of the Thyroid was removed as the initial pathology was incorrect and it was, indeed carcinoma. I am trying to find out if Synthroid is really nec. for me to take and if the side effects are bad. I am on other medications, as well. Does this interact with anything? I would like to NOT have to take Synthroid, but I know the endocrinologist highly suggests I take.
I have taken Synthroid or a generic for, for many years with no side effects. If your Doctor wants you to take it I, personally, would highly recommend that you do take it. I've had one instance when I was told that it wasn't necessary to take the meds and I was on the verge of going into a coma after a short time of being off of the meds. A good doctor will monitor you closely and make sure you have the correct dosage, which may need to be slightly altered from time to time.
Have you heard bad results from people taking this medication? Or do you just dislike taking medication?
I had Graves Disease around 1984-5 and had my Thyroid Gland removed via Radio Active Isotope. I was not planning on having any more children (Doc's question) and therefore it was safe and appropriate for me to have the removal via this method. The after effect of the radiation was a little uncomfortable (night sweats, heart POUNDING...hard enough to wake me up, and that was short lived and just about all of the symptoms). My eyes were just beginning to bulge a little bit, and they went back to normal soon.
I was advised to stay away from pregnant women and small children for a few weeks.
Now, I realize that your question is more about the loss of the gland.
A blood test and follow up exam by your Endocrinologist is necessary to get the correct dosage of medication. The only problem I have ever had was when I asked a new Doc to give me a prescription for a refill, he needed a blood test (reasonable request), and when the results came back he told me my thyroid level was normal & I didn't need to take meds. I told him I didn't have a thyroid, but he said that was ok.....and of course, he had on his white GOD jacket so I believed him.......Several weeks later I was feeling so bad that I had a friend that I worked with drive me to my (new) Endocrinologist's office. When I explained the situation to him, he called the Dr. and chewed him out. He then explained to me that I was on the verge of going into a coma and that I should NEVER listen to any Doc telling me I didn't need this medication. He returned me to my normal, healthy state after several weeks of blood tests and med. increases until I was back to the best level.
Once a year I have a blood test and meds adjustment if necessary, which after getting stabilized changes were few and far between.
I think the method of removal/destruction of my thyroid was the best method for me.....no down time, very little time lost from work, no scar, therefore no recovery from surgery, no hospital time, therefore less expensive.
I hope this (long winded) message helps you. Good luck!
by Lucymay - May 24, 2009
I found this site by Googleing "Exposed jawbone in mouth"
I don't have cancer, although I have been treated several times for skin cancer and go regularly to my Dermatologist for checkups and treatment, as needed.
A few months ago I was looking at my teeth and one of them seemed to be a little "tilted" (bottom teeth). When I looked closer in the mirror and tried to see the inside surface of my tooth I saw something white on the gum beneath the tooth. I have a dentist's type small round mirror on a long handle and I used this to check the inside of my lower teeth/jaw...and discovered two spots, one on the right side of my jaw and one on the left side beneath corresponding teeth. Running my tongue over both of these spots told me they were hard (the left side also feels "ridged", the right side is smooth).
I went to the dentist and he confirmed that it was bone tissue, specifically jawbone, not teeth bone. He said it is not unheard of, but not common....maybe 5% of the population. I didn't think, at the time, to remind him that I've been taking Fosomax for years. Later I saw an advertisement in the newspaper pertaining to a law suit for several things, one being symptoms of osteonecrosis of the jaw (ONJ). It listed several symptoms, the only one I have is the exposed bone. I called my MD, who put me on Fosomax because I have osteaoporosis (sp?). I told her about the jawbone issue, she said, essentially, don't worry about it and not to stop taking the Fosomax. After a couple of weeks I decided on my own to stop the Fosomax.
I appreciate the candid information and historys that you folks are writing about here. I've been considering changing MDs, and now I think is a good time to follow through on that. I like my present MD very much, but I have felt for awhile that I'm not getting the thorough attention that I think I need. I'm a 77 year old female, in quite good health condition, and I'd like to keep it that way! (grin)
We care about your feedback. Let us know how we can improve your CancerCompass experience.